Childhood Diseases

Posted by: Annie | 2008-12-09


Amoxycillin Allergy?

Hi Doc.

I have a 4 yr old daughter. She had a runny nose last week and I gave her Demazin as usual and it seemed to clear. On Sat afternoon I noticed it had star ed again. Sat night she developed a sudden fever with chills. We were worried and took her to the hospital to check. They gave her a suppositry and Amoxyclav to take home. Doc mentioned a little pharyngitis but she hadnt complained of her throat. Doc made us wait in the waitung room for her temp to come down. It didnt come down and so they gave her the amoxy. That seemed to help and we went home. All was good until about 2 hours later when she vomited. It continued to be a bad night with the fever and vomiting. Sunday the vomiting stopped but she wouldnt eat. Not even her favorites. I kept with the amoxy and Panado for the fever. Fever continued up and down. Monday she still woulnt eat and tried to get her to eat somee mash which she loves. She vomited half way through. She fell twice during the day but we werent in the same room when it happened so we put it down to usual clumsiness. Then in the afternoon she collapsed in front of me. She fell on her face and got a bruise on her head. She started crying within about 2 seconds. I grabbed her up and held her while I cried too. We took her immed to the GP. I told him everything. He did a urine test and chest xray. All was clear. He told me to continue with the amoxy but space it away from food. I got her to eat e sandwich last night and some yoghurt. She only cried twice during the night but had some wierd moments of talking in her sleep and sitting up and dancing in her sleep. This morning i got her to eat yoghurt and a sandwich again. Fever is still up and down. She hasnt vomited agin or fainted. But this evening she is complaining of itchy back but there is no rash. I still have no anwers as to the fever as all she has is a clogged up nose. Her father is allergic to Penicillin. I am about to stop the amoxy as i think it is making things worse. Any advice will be appreciated.



Expert's Reply



This is a difficult question to answer because there are so many aspects to your daughter's illness. The first thing that needs to be done is to make a diagnosis of the cause of her persistent high fever and vomiting.This has not been done despite several visits to doctors.From the symptoms you have listed here I am concerned that your daughter may have meningitis. The antibiotic has just masked her symptoms and has created extra problems. Please stop the antibiotic. Your daughter must be seen by a paediatrician and a proper diagnosis made of her present illness. Do not leave his/her rooms without knowing what is causing your daughter's illness.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.